Breathing problems: Morning all. Does... - British Lung Foun...

British Lung Foundation

45,804 members53,951 posts

Breathing problems

Niimi
Niimi

Morning all. Does anyone out there know if blood thinners apixabam. Causes breathing difficulties. It's getting worse with me . I was diagnosed with afib, but my heart was great clear . I. Had angiogram it was fine . I was put on the apixabam anyway,because of my age . The breathing as got so bad painful when I walk dress do housework. Wakes me up. I also have barretts eosphosogos. Sorry about spelling. Wondered if that could be problem. Have told my doctor , but she says to double the osmerprazole. What a performance . Thank You for listening x

14 Replies
oldestnewest
Damon1864
Damon1864Volunteer

Hi I've noticed since I was put on it last September that my breathing has gotten worse, will mention it to my doctor see what she has to say and will let you know. Take care have a lovely day 😊 Bernadette xx

Niimi
Niimi in reply to Damon1864

Thank You . You too x

I was prescribed apixaban and have also taken rivaroxaban for AF. I have bronchiectasis. It made me itchy and I had bleeding from my lungs which is not something that I usually do. I also felt non specifically horrible and had several exacerbations. I took the decision not to take blood thinners. My GP was unhappy but to my surprise my heart consultant wrote to say that because my blood pressure is low and I am a very light weight it was suitable for me not to take them. He also told me that thousands of people with AF don’t take them. I know that there is supposed to be a risk of a stroke with AF but in the balance I have decided that the risk of a haemorrhage is worse.

Niimi
Niimi in reply to Littlepom

How did you come off them . Can you just stop it ,does it have to be slowly x

Littlepom
Littlepom in reply to Niimi

I just stopped them. It takes about 48 hrs to leave your system.

Niimi
Niimi in reply to Littlepom

I already started Thank you . I know a strike may happen . I have to.love for today. Also blood in my urine . Which apparently it causes that too xx

Niimi - my OH has been on Apixaban for some time. He has asthma/bronchiectasis and was prescribed Apixaban for atrial fibrillation. Since then he has been diagnosed with mitral valve incompetence. He tolerates the drug.

Because of the previously undiagnosed AF he had two strokes which he didn’t know about until having CT/MRI scans. From reading up about it, I understand that it is really important to take anticoagulants with AF in order to prevent a stroke. However, there is an alternative (usually Warfarin) so it would be best to speak to your doctor. Do not stop the drug without discussion.

I would discuss it with your GP and/or pharmacist. There are several things you can and cannot take with blood thinners - the leaflet should explain. Doctors don't always check what other medication you're on before they prescribe

I do agree with the others that you discuss it with your doctor. My decision was made on my particular circumstances in answer to your enquiry. I do not want anybody to think that I am suggesting that you just stop taking them.

I have discussed it she said no . But it's my choice . I have to find out if I feel better . Can't even take dog a walk . There is no other reason why . Also it tells you online it can cause breathing problems Thank you I appreciate what you saying. no worries i had already decided xx

Bella395
Bella395 in reply to Niimi

Yes, it’s your choice. Hopefully you won’t suffer a stroke as the result of this decision. Bear in mind that AF can also contribute to mitral valve problems.

When I look back I regret that AF was undiagnosed in my OH because the two strokes could have been prevented. Luckily they weren’t major catastrophes but have made significant impact on his health and well-being. That is why I think you should talk to your doctor before stopping the drug.

A new report today on Apixaban.

acc.org/about-acc/press-rel...

Littlepom
Littlepom in reply to 2greys

Unfortunately, studies and calculations don’t apply to everybody. The advice to take these drugs is based upon evaluation of risk in the pooulation at large and I guess that it works for most people. With bronch, warfarin is next to useless because of the amount of fluids and salts lost from the body in expelling mucus and soo the alternatives are a good idea.

Unfortunately for me, my bmi is so low that even on one third of the dose I was having bleeds and not only from my lungs. I was stuck between the devil and a high place and had to make a decision which was actually supported by my heart specialist. V difficult.

I have bronchiectasis and have taken warfarin for several years with no problems. I also take carbocisteine which thins mucus. I had mild stroke 25 years ago, af for ten years and am now in permanent atrial fibrillation

You may also like...